MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number SA6EBU45
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: received for analysis was 6f sherpa catheter sa6ebu45 with original packaging lot number 0008682938 matching the complaint file.The catheter distal segment material is missing, exposing the braid wire.There is visible degradation/disintegration of 35d pebax distal segment.Remaining segment material is visible cracked and loose.Flakes of the light blue segment material could easily be lifted away from the braid with tweezers.The material is very soft.Tip and sleeve are intact.Shaft and inner lumen are intact.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sherpa guide catheter was intended to be used.There was no damage noted to the device packaging.The device was inspected with issues noted.It was reported that the distal outer layer was detached from the inner layer.The device was not used in the patient.At the facility devices are stored in a closet in the boxes away from any light source.When devices are received at the account they are stored in the warehouse.Devices are not wiped at any stage at the account.It was reported that the device was not used in the patient however the damage observed indicates that an attempt may have been made to insert the device into the introducer.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SHERPA ACTIVE 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8925432
Report Number1220452-2019-00100
Device Sequence Number1948839
Product Code DQY
UDI-Device Identifier00613994824639
UDI-Public00613994824639
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2019
Device Model NumberSA6EBU45
Device Catalogue NumberSA6EBU45
Device Lot Number0008682938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220452-03-29-2019-001-R
Patient Sequence Number1